Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 21, 2025, 1:58 AM CDT for 9 counties in Kansas. It took effect at Apr 21, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2025, 1:58 AM CDT (06:58 UTC)
- In effect from
- Apr 21, 2025, 1:00 PM CDT
- Expired
- Apr 21, 2025, 8:25 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS83 KDDC 210658 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 158 AM CDT Mon Apr 21 2025 KSZ076-086-210800- /O.CAN.KDDC.FW.A.0009.250421T1800Z-250422T0200Z/ Haskell-Seward- 158 AM CDT Mon Apr 21 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has cancelled the Fire Weather Watch. $$ KSZ043-044-061>063-074-075-084-085-211500- /O.UPG.KDDC.FW.A.0009.250421T1800Z-250422T0200Z/ /O.NEW.KDDC.FW.W.0015.250421T1800Z-250422T0200Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Morton-Stevens- 158 AM CDT Mon Apr 21 2025 /1258 AM MDT Mon Apr 21 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...From 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
358 WWUS83 KDDC 211324 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 824 AM CDT Mon Apr 21 2025 KSZ043-044-061>063-074-075-084-085-220200- /O.CON.KDDC.FW.W.0015.250421T1800Z-250422T0200Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Morton-Stevens- 824 AM CDT Mon Apr 21 2025 /724 AM MDT Mon Apr 21 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...From 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening. * WINDS...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
991 WWUS83 KDDC 220125 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 825 PM CDT Mon Apr 21 2025 KSZ043-044-061>063-074-075-084-085-220230- /O.CAN.KDDC.FW.W.0015.000000T0000Z-250422T0200Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Morton-Stevens- 825 PM CDT Mon Apr 21 2025 /725 PM MDT Mon Apr 21 2025/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has cancelled the Red Flag Warning. Winds have subsided so the red flag warning has been cancelled. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 21, 12:29 AM CDT, 1 hour 29 minutes earlier. Its key messages:
- Elevated fire danger mainly along and west of highway 83 on Monday
- Thunderstorms return to the forecast Tuesday and chances of storms continue to be higher (50-80%) through the end of the workweek
- Marginal risk of severe storms Tuesday night with the main threat of hail producing storms
Area forecast discussion, Apr 21, 12:29 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1229 AM CDT Mon Apr 21 2025 .KEY MESSAGES... - Elevated fire danger mainly along and west of highway 83 on Monday - Thunderstorms return to the forecast Tuesday and chances of storms continue to be higher (50-80%) through the end of the workweek - Marginal risk of severe storms Tuesday night with the main threat of hail producing storms && .DISCUSSION... Issued at 216 PM CDT Sun Apr 20 2025 19Z upper air observations show a 559 dm closed low in north central Oklahoma with a 700 mb fgen band and deformation zone extending into central Kansas where pockets of light to moderate rain are showing up on radar in south central Kansas. GOES satellite data is showing skies quickly clearing from west to east with sunny skies west of highway 83. Tonight the aforementioned storm system will have moved well to the east that all of western Kansas will have clear skies and diminished winds. As the closed low exits and a shortwave develops over the Colorado Rockies we should see a lee side trough develop and winds switch to the southwest through the night. These winds should bring in slightly milder air through the night however with good radiational cooling we should see temperatures fall to the mid to upper 30s. With the day's rain and some low level convergence as the winds switch we could see some brief patchy fog mainly in our southeast zones by daybreak Monday. Monday will be warmer as winds increase out of the southwest with a strengthening lee side trough in Colorado and closed low in the Nebraska panhandle. Winds will be breezy with gusts around 30 mph in the afternoon and along with the warmer air and sunshine the humidity values should fall to around 10-15% leading to an elevated fire danger. NBM has the highest probabilities of reaching near red flag criteria mainly along and west of highway 83. Tuesday the zonal flow turns more southwesterly as a longwave trough develops in the western CONUS. At the surface a weak cold front tries to move through southwest Kansas but appears to stall out roughly along the highway 56 corridor by late in the afternoon. The front itself won't have much cooler air behind it so we are still expecting highs to reach into the 80s. Around sunset the front will slowly lift north as a warm front and a 700 mb shortwave comes out of New Mexico and will combine with a strengthening low level jet to develop an area of thunderstorms along the front between 7-10 pm. These storms are expected to be elevated ahead of the warm front and a marginal risk of severe weather is possible given the strengthening low level shear with the low level jet combining with 1000-1500 J/kg MLCAPE during this time frame which could lead to hail producing storms. Long range ensemble models keep thunderstorms in the forecast through next weekend. Lower level pattern keeps the winds out of the south to southeast to bring in gulf moisture while the upper level pattern will continue to stay mostly out of the southwest with periodic shortwaves moving in from the desert southwest. Severe weather risk at this point will be mainly driven by lower level instability and marginal bulk shear as the ensembles aren't really signaling a strong upper level pattern for a more organized severe threat. Beneficial rainfall will be in the offering for much of southwest Kansas as NBM 72 hour probabilities of 1 inch or more of rain from Wednesday morning through Saturday morning is 40-60% along and west of highway 83...with lower probabilities (10%) in the far southwest zones. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1228 AM CDT Mon Apr 21 2025 Light south to southeasterly winds will prevail through the overnight with only patchy mid level clouds approaching from the west. The clear sky and could be compromised by light fog/br development in the southeast counties from radiational cooing across a wet gong from previous days copius rainfall around Pratt and Medicine Lodge. The HREF surface visibility suggest patchy dense fog developing around the Medicine Lodge area and a more widespread 1 to 2 mile visibility southeast of DDC. && .FIRE WEATHER... Issued at 216 PM CDT Sun Apr 20 2025 Elevated fire danger Monday afternoon for areas mainly along and west of highway 283 and highest probability of near red flag criteria will be along and west of highway 83. Winds will turn back to the southwest Monday morning and increase through the late morning and early afternoon as a lee side trough deepens in eastern Colorado. Dry air will move through western Kansas as temperatures warm and mixing continues after the noon hour as lowest relative humidity values fall to around 10-15%. Wind gusts Monday afternoon will reach to around 30 mph. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for KSZ043-044-061>063-074>076-084>086. && DISCUSSION...Tatro AVIATION...Russell FIRE WEATHER...Tatro
Hazardous weather outlook, Apr 20, 2:33 AM CDT, 23 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 233 AM CDT Sun Apr 20 2025 KSZ030-031-043>046-061>066-074>081-084>090-210745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 233 AM CDT Sun Apr 20 2025 /133 AM MDT Sun Apr 20 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 33
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.